Alert archive / Mississippi / Tornado Warnings in 2006

Tornado Warning 59, NWS Jackson, MS

May 9, 2006Clarke County, Jasper County, Mississippi

NWS Jackson, MS issued this tornado warning at May 9, 2006, 6:53 PM CDT for Clarke County, Jasper County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2006, 6:53 PM CDT (23:53 UTC)
Expired
May 9, 2006, 7:30 PM CDT
In force
37 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Clarke County, MS, Jasper County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 102 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 12:29 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 092353
TORJAN
MSC023-061-100100-
/O.NEW.KJAN.TO.W.0059.060509T2353Z-060510T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT TUE MAY 9 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI
  SOUTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 800 PM CDT

* AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  HEIDELBERG...OR ABOUT 14 MILES NORTH OF LAUREL...MOVING EAST AT 15
  MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  HEIDELBERG BY 700 PM CDT...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3204 8931 3181 8932 3185 8847 3196 8846

$$

GARRETT
2 follow-up statements
000 
WWUS54 KJAN 100012
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
711 PM CDT TUE MAY 9 2006

MSC023-061-100100-
/O.CON.KJAN.TO.W.0059.000000T0000Z-060510T0100Z/
CLARKE MS-JASPER MS-
711 PM CDT TUE MAY 9 2006

...A TORNADO WARNING CONTINUES UNTIL 800 PM CDT FOR SOUTHERN JASPER
AND SOUTHERN CLARKE COUNTIES...

AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HEIDELBERG...OR
ABOUT 15 MILES NORTHEAST OF LAUREL...MOVING EAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  SHUBUTA AND 9 MILES SOUTH OF DESOTO BY 800 PM CDT...

ANOTHER STORM CAPABLE OF PRODUCING A TORNADO WAS INDICATED BY RADAR 
3 MILES EAST OF TAYLORSVILLE MOVING SOUTHEAST AT 25 MPH. THIS STORM 
WILL PASS NEAR STRINGER INTO JONES COUNTY BY 725 PM.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3204 8931 3181 8932 3185 8847 3196 8846

$$

GARRETT
000 
WWUS54 KJAN 100030
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
729 PM CDT TUE MAY 9 2006

MSC023-061-100039-
/O.CAN.KJAN.TO.W.0059.000000T0000Z-060510T0100Z/
CLARKE MS-JASPER MS-
729 PM CDT TUE MAY 9 2006

...THE TORNADO WARNING FOR JASPER AND CLARKE COUNTIES IS CANCELLED...

THE STORM HAS WEAKEND AND MOVED OUT OF THE AREA.

LAT...LON 3204 8931 3181 8932 3185 8847 3196 8846

$$

GARRETT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 9, 3:45 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, May 9, 3:45 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT TUE MAY 9 2006

.DISCUSSION...LOTS OF ACTIVITY CURRENTLY GOING ON ACROSS CENTRAL AND
EASTERN MS THIS AFTERNOON. S/W MOVING OVER THE AREA HAS ACTIVATED
THE WARM FRONT AND STORMS HAVE FIRE ALONG AND TO THE NORTH OF THE
SFC BOUNDARY. THE LEADING EDGE OF THE ASCENT SHOWS UP WELL ON RADAR
AND VIS SAT IMAGERY AS ALL CONVECTION IS FOCUSED GENERALLY ALONG AND
EAST OF I-55. TIME TRENDS ON THIS JUST ABOUT GETS IT OUT OF THE
EASTERN CWA BY 6 PM. HOWEVER...DUE TO THE LIKELY HOOD OF THE
ACTIVITY BEGIN STILL JUST IN THE CWA BY 6 PM...WILL CONTINUE WITH
SCT POPS FOR THE EAST THROUGH 01-02Z THEN DRY THINGS UP. INSTABILITY
STILL REMAINS GOOD AND ISO SVR WILL BE POSSIBLE BETWEEN NOW AND 6PM.

OVERNIGHT...THINGS BECOME MUCH MORE COMPLICATED AS WE FOCUS ON THE
BOUNDARY TO OUR NORTH AND THE APPROACHING MORE POTENT SYSTEM THE
EVENING WILL BE QUIET WITH ONLY SOME CU LINGERING AROUND. THE ACTION
WILL LIKELY GET GOING OUT TO OUR WEST LATER THIS EVENING AND
STEADILY EVOLVE. IM EXPECTING THINGS TO STAY OUT OF THE CWA MOST OF
THE NIGHT...BUT AS THE SYSTEM EVOLVES...AN OUTFLOW BOUNDARY (COLD
POOL) WILL GET GOING AND SPREAD OUR WAY AND ENTER THE DELTA AROUND
10-12Z. HOW THIS EVOLVES DURING THE EARLY/MID MORNING WILL HAVE HUGE
IMPLICATIONS ON HOW SVR THE WX GET ON WED. IF FEEL NO MATTER
WHAT...JUST ABOUT ALL OF THE CWA WILL SEE RAIN AND STORMS...ITS JUST
ABOUT IF/AND HOW BAD THE SVR WX WILL BE. IN SHORT...THE MAIN FAILURE
MODE FOR SVR STORMS WILL BE THE EARLY MORNING OUTFLOW AND ITS
STABILIZING EFFECTS. IF THIS FEATURE DOESNT MAKE IT INTO THE CWA OR
DOESNT MAKE REAL FAR INTO THE CWA...THEN SFC HEATING WILL BE HIGH
AND AVAILABLE INSTABILITY WILL BE REAL HIGH AT THIS TIME...I THINK
THE NW (DELTA) WILL BE EFFECTED BY SOME BOUNDARY AND THERE SVR
POTENTIAL WILL BE REDUCED. ODDS ARE AREAS ALONG AND SE OF THE TRACE
WILL HAVE THE GREATEST INSTABILITY DUE TO FACT THAT THEY HAVE THE
GREATEST POTENTIAL TO NOT BE EFFECTED BY ANY BOUNDARY. THERE WILL BE
VERY STEEP LAPSE RATES IN PLACE (29-31 VERTICAL TOTALS)...2500-3500
MLCAPE ALONG WITH 40-45 KTS OF 0-6KM SHEAR. ALL THIS SPELLS SVR
STORMS. THE VERY MOIST SFC CONDITIONS ARE CURRENTLY GETTING
ESTABLISHED OVER THE CWA WITH 70-73 SFC DEWPTS BEHIND THE CURRENT
CONVECTION. THIS WILL ALL BE IN PLACE AS THE STRONG FRONT AND UPPER
TROUGH MOVE THROUGH. DUE TO ALL THIS...I HAVE HIT POPS HARD ON WED.
THE DELTA WILL LIKELY SEE PRECIP EARLY...POSSIBLY GET A BREAK AND
THEN SEE MORE WITH THE ACTUAL FRONT BY LATE AFTERNOON. SAME GOES
FOR THE REST OF THE CWA...THE STRONG SVR ACTIVITY WILL BE FIRST AND
THEN POSSIBLE ANOTHER BRIEF SHOT WITH THE FROPA.

WILL BASICALLY FOLLOW GUIDANCE FOR POPS WED NIGHT EXCEPT FOR GOING
HIGHER IN THE SE WHERE FRONT WILL MOVE THROUGH DURING THE EVENING.
MUCH COOLER TEMPS WILL MOVE IN AFTER MIDNIGHT WITH LOWER 50S TO
LOWER 60S AREA WIDE. SUMMER IS NOT HERE YET   /CME/

LONG TERM(THURSDAY THROUGH TUESDAY)
THERE WILL BE SOME QUICK DRYING BEHIND THE MIDWEEK SYSTEM AS
PRECIPITABLE WATER GOES QUICKLY DOWN TO LESS THAN 0.25 INCH. BY THIS
TIME THE UPPER TROUGH WILL BE CENTERED OVER THE MISSISSIPPI VALLEY.
SURFACE HIGH PRESSURE WILL BUILD OVER THE REGION FOR THURSDAY INTO
FRIDAY AS THE UPPER TROUGH SWINGS TOWARD THE EASTERN SEABOARD ON
FRIDAY.

FOR THE WEEKEND HERE IS WHERE WE COME INTO A VARIETY OF SOLUTIONS
AS TO THE TRACK OF THE CLOSED LOW.  THE 06 ZGFS/DGEX BRINGS IT DOWN
THROUGH THE LOWER MISSISSIPPI/TENNESSEE VALLEY...WHILE THE EUROPEAN
KEEPS THE CLOSED LOW OVER THE OHIO VALLEY WITH THE TROUGH AXIS OVER
THE REGION. FORTUNATELY ON THE 12Z RUN THE GFS KEPT IT NORTHEAST OF
THE REGION ROTATING CLOSED LOW AROUND THE CENTRAL APPALACHIANS. SO
WILL GO WITH THIS SOLUTION.

THE GFS BRINGS A DISTURBANCE ACROSS THE REGION IN NORTHWEST FLOW
FOR SOME CONVECTION FOR LATE SATURDAY INTO SUNDAY. THIS WILL BE
ASSOCIATED WITH A COLD FRONT.

MODELS ARE SHOWING A REX BLOCK OVER THE ROCKIES...WHICH WILL KEEP
GOOD NORTHWEST FLOW OVER THE REGION. SHORTWAVES IN THIS REGIME
CREATES GREATER UNCERTAINTY AND LESS CONFIDENCE IN THE FORECAST
BEYOND MONDAY AS THESE SETUPS CAN LEAD TO SEWD-MOVING HAILSTORMS
THIS TIME OF YEAR. BEING UNDER NORTHWEST FLOW FOR THE WEEKEND WILL
KEEP LOW TO SCATTERED POPS FOR LATE SATURDAY INTO SUNDAY.  AS UPPER
TROUGH WILL SWING THROUGH THE REGION FOR MONDAY SHOULD GET ENOUGH
ACTIVITY FOR ISOLATED CONVECTIVE POPS AND WILL KEEP TUESDAY DRY.

NIGHTLY LOWS WILL BE IN 40S AND 50S ON FRIDAY...MAINLY IN THE 50S ON
SATURDAY THROUGH TUESDAY. THIS WILL PUT TEMPS AROUND 10 DEGREES
BELOW NORMAL FOR NIGHTLY LOWS. HIGHS WILL BE MAINLY 75 TO 80
ON THURSDAY AND FRIDAY...80 TO 85 SATURDAY...THEN COOLING SUNDAY
THROUGH TUESDAY WITH HIGHS 75 TO 80. KEPT CLOSE TO 00Z MEX. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  88  59  78 /  14  91  35   0
MERIDIAN      71  88  59  78 /  37  92  60   2
VICKSBURG     71  87  58  79 /  15  85  23   0
HATTIESBURG   72  90  64  84 /  24  50  69   4
NATCHEZ       72  88  59  77 /  11  70  33   0
GREENVILLE    69  85  54  77 /  43  90  15   0
GREENWOOD     71  86  55  77 /  33  91  25   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: CME
LONG TERM: 17
Hazardous weather outlook, May 9, 4:02 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT TUE MAY 09 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
102102-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
402 PM CDT TUE MAY 09 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
ISOLATED SEVERE STORMS WILL BE POSSIBLE UNTIL ABOUT 7 PM FOR
AREAS NORTHEAST OF A GRENADA TO NEWTON LINE. LARGE HAIL AND
DAMAGING WINDS WILL BE THE MAIN RISK.

AFTER 7 PM...THE REGION WILL LIKELY SEE A QUIET PERIOD AS STORMS
EXIT TO THE EAST AND NEW STORMS DEVELOP OUT TO OUR WEST. IT WILL
BE THAT ACTIVITY THAT WILL HAVE A MAJOR IMPACT ON THE SEVERE
WEATHER POTENTIAL FOR WEDNESDAY. AT THIS TIME...I EXPECT A
WEAKENING LINE OF STORMS TO ENTER THE DELTA EARLY IN THE MORNING.
THIS LINE MAY HAVE SOME SEVERE STORMS ASSOCIATED WITH IT. THE
MORE ACTIVE PERIOD LOOKS TO EXIST BETWEEN LATE MORNING AND
THROUGH THE AFTERNOON AS THE STRONGER UPPER LEVEL SYSTEM MOVES IN
AND CLASHES WITH AN UNSTABLE AIRMASS. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN RISKS. HOWEVER...THIS SYSTEM WILL BRING
INCREASED LOW LEVEL SHEAR AND IF SUPERCELL THUNDERSTORMS CAN
DEVELOP AND SUSTAIN THEMSELVES...ISOLATED TORNADOES WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED ON WEDNESDAY...OTHERWISE
SHOULD NOT BE NEEDED THURSDAY THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 9, 4:49 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             9 NW WEST POINT         33.70N 88.76W
05/09/2006  E0.75 INCH       CLAY               MS   PUBLIC

            MAINLY SMALL HAIL UP TO PENNY SIZED. ALSO HAD STRONG
            WINDS AND ABOUT 2 INCHES OF RAINFALL. REPORTED BY STORE
            NEAR PALO ALTO COMMUNITY.

&&

AEG
Local storm report, May 9, 4:55 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             4 E CHUNKY              32.33N 88.86W
05/09/2006  E0.50 INCH       LAUDERDALE         MS   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED IN MEEHAN.

&&

WESTER
Local storm report, May 9, 5:17 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             8 S MERIDIAN            32.27N 88.71W
05/09/2006  M1.00 INCH       LAUDERDALE         MS   EMERGENCY MNGR

            DIME TO QUARTER SIZED HAIL IN THE CLARKDALE AREA.

&&

AEG
Local storm report, May 9, 5:36 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
536 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             8 S MERIDIAN            32.27N 88.71W
05/09/2006  E1.75 INCH       LAUDERDALE         MS   BROADCAST MEDIA

            GOLFBALL SIZED HAIL REPORTED BY A VIEWER OF WTOK-TV.

&&

AEG
Local storm report, May 9, 5:43 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             8 ENE ENTERPRISE        32.22N 88.69W
05/09/2006  E1.75 INCH       CLARKE             MS   LAW ENFORCEMENT

            ALONG HWY 45 JUST SOUTH OF THE LAUDERDALE COUNTY LINE.
            REPORTED BY CLARKE SO.

0515 PM     TSTM WND DMG     8 ENE ENTERPRISE        32.22N 88.69W
05/09/2006                   CLARKE             MS   LAW ENFORCEMENT

            TREES BLOWN INTO A HOUSE AND CARPORT BLOWN OFF ON COUNTY
            ROAD 4821. REPORTED BY CLARKE SO.

&&

AEG
Local storm report, May 9, 6:47 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             RALEIGH                 32.03N 89.52W
05/09/2006  E1.25 INCH       SMITH              MS   EMERGENCY MNGR

            HALF DOLLAR SIZE HAIL IN RALEIGH REPORTED BY MEMA
            EMPLOYEE.

0640 PM     HAIL             RALEIGH                 32.03N 89.52W
05/09/2006  E1.00 INCH       SMITH              MS   AMATEUR RADIO

            QUARTER SIZE HAIL IN RALEIGH.

&&

WESTER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:02 PM CDTSevere Thunderstorm WarningJANLawrence58 min
May 8, 7:13 PM CDTTornado WarningJANClaiborne62 min
May 8, 7:19 PM CDTSevere Thunderstorm WarningJANJefferson Davis56 min
May 8, 7:36 PM CDTTornado WarningJANCopiah54 min
May 8, 7:51 PM CDTSevere Thunderstorm WarningJANJefferson39 min
May 8, 7:57 PM CDTSevere Thunderstorm WarningJANLamar, Marion48 min
May 8, 8:00 PM CDTSevere Thunderstorm WarningJANCovington, Jones60 min
May 8, 8:07 PM CDTSevere Thunderstorm WarningJANLincoln53 min
May 8, 8:16 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lamar, Marion44 min
May 8, 8:17 PM CDTSevere Thunderstorm WarningJANLawrence58 min
May 8, 8:21 PM CDTSevere Thunderstorm WarningJANFranklin54 min
May 8, 8:25 PM CDTSevere Thunderstorm WarningJANForrest20 min
May 8, 8:25 PM CDTSevere Thunderstorm WarningJANAdams65 min
May 8, 8:38 PM CDTSevere Thunderstorm WarningJANForrest52 min
May 8, 8:45 PM CDTSevere Thunderstorm WarningJANLamar15 min
May 8, 8:52 PM CDTTornado WarningJANJefferson Davis, Lawrence33 min
May 8, 8:57 PM CDTSevere Thunderstorm WarningJANLincoln29 min
May 8, 9:13 PM CDTSevere Thunderstorm WarningJANLamar, Marion77 min
May 9, 10:29 AM CDTSevere Thunderstorm WarningJANJones35 min
May 9, 12:35 PM CDTSevere Thunderstorm WarningJANNewton, Scott55 min
May 9, 1:27 PM CDTSevere Thunderstorm WarningJANJones63 min
May 9, 1:29 PM CDTSevere Thunderstorm WarningJANLauderdale27 min
May 9, 1:31 PM CDTSevere Thunderstorm WarningJANSmith59 min
May 9, 1:32 PM CDTSevere Thunderstorm WarningJANJasper58 min
May 9, 1:45 PM CDTSevere Thunderstorm WarningJANKemper30 min
May 9, 1:48 PM CDTSevere Thunderstorm WarningJANRankin, Scott42 min
May 9, 1:59 PM CDTSevere Thunderstorm WarningJANLeake46 min
May 9, 2:05 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Simpson55 min
May 9, 2:08 PM CDTSevere Thunderstorm WarningJANJasper, Newton67 min
May 9, 2:23 PM CDTSevere Thunderstorm WarningJANNeshoba67 min
May 9, 2:30 PM CDTSevere Thunderstorm WarningJANScott45 min
May 9, 2:36 PM CDTSevere Thunderstorm WarningJANClay54 min
May 9, 2:55 PM CDTSevere Thunderstorm WarningJANJones20 min
May 9, 3:00 PM CDTSevere Thunderstorm WarningJANOktibbeha45 min
May 9, 3:00 PM CDTSevere Thunderstorm WarningJANCovington, Simpson, Smith45 min
May 9, 3:02 PM CDTSevere Thunderstorm WarningJANLeake58 min
May 9, 3:30 PM CDTSevere Thunderstorm WarningJANGrenada45 min
May 9, 3:40 PM CDTSevere Thunderstorm WarningJANClay, Lowndes65 min
May 9, 3:56 PM CDTSevere Thunderstorm WarningJANNewton49 min
May 9, 4:27 PM CDTSevere Thunderstorm WarningJANClarke18 min
May 9, 4:31 PM CDTSevere Thunderstorm WarningJANLauderdale74 min
May 9, 5:06 PM CDTSevere Thunderstorm WarningJANClarke54 min
May 9, 5:34 PM CDTSevere Thunderstorm WarningJANRankin, Scott56 min
May 9, 5:48 PM CDTSevere Thunderstorm WarningJANSmith57 min
May 9, 6:23 PM CDTSevere Thunderstorm WarningJANSimpson21 min
May 9, 6:25 PM CDTSevere Thunderstorm WarningJANJasper65 min
May 9, 6:28 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee, Winston30 min
May 9, 6:30 PM CDTSevere Thunderstorm WarningJANClarke60 min
May 9, 6:42 PM CDTTornado WarningJANSmith48 min

Nearby

Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.